MAUDE Adverse Event Report: ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72290143
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International zip code: (b)(6).
 
Event or Problem Description
It was reported that during articular labrum repair/arcr procedure, the tip of inserter was checked and found broken off.The broken tip was confirmed at x-ray.Remaining parts of the screw (of the inserter) were retrieved but other parts were remained in the patient.There was a 30 minute delay and the procedure was finished with the same device.
 
Additional Manufacturer Narrative
There was a relationship found between the returned device and the reported incident.Visual inspections of the instrument show no manufacturing abnormalities.The implant was detached and the device was returned with the not damaged implant attached in a separate plastic bag.No sutures were returned with the instrument.The parts returned show no manufacturing abnormalities.The returned double fix knotless pk is a single used device and cannot be functional tested.The complaint was not verified and the root cause could not be determined with certainty.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) 3b-related: c-(b)(4), c-(b)(4), and c-(b)(4) it was reported that the metal tip of the inserter ¿remains in the implanted anchor and it could not be removed.¿ based on asdm and iso standards, the inserter material composition would fall into a standardized medical grade alloy and, although not approved for implantation, standardized alloys have not been determined to cause injury or harm when the duration of contact with tissues/blood/bone is short-term.Imaging to confirm location of the device within the shoulder has not been provided; however, per communication, the inserter tip/fragment was confirmed via x-ray to be retained within the anchor.It is unknown if micro-motion could occur.It was reported that the procedure was completed with the same device within a 30 minute surgical extension with no harm to the patient.The patient¿s post-operative condition and if any intervention is anticipated to remove the fragment and/or anchor is unknown at this time.Per the product evaluation, no manufacturing abnormalities were noted and the separately returned implant (screw-portion/invibio peek optima lt3) was not damaged; however, functional testing could not be performed due to the device being a ¿one-time use¿ instrument.In conclusion: based on the information provided, the root cause of the retained ¿remainder of the inserter¿ could not be concluded.The patient¿s post-operative condition and if any intervention is anticipated to remove the foreign body fragment and/or anchor is unknown at this time.Future patient impact beyond possible localized irritation/discomfort and/or dislodgement/micro-motion/migration of the retained inserter tip cannot be determined.No further medical assessment can be rendered at this time.
 
Additional Manufacturer Narrative
The initial incident report was submitted with incorrect manufacturing site registration number (b)(4).The correct manufacturing site registration number is (b)(4).

Brand Name
DOUBLE FIX KNOTLESS PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8153115
Report Number1219602-2018-01728
Device Sequence Number2165950
Product Code MBI
UDI-Device Identifier00885556722497
UDI-Public00885556722497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290143
Device Catalogue Number72290143
Device Lot Number2020671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer01/28/2019
02/08/2020
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/29/2019
02/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1